Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Having cramps in my stomach. Why is it happening? What to do?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2011
Answered : 4572 Questions
I am feeling cramps in my stomach since yday night, could you help
Posted Tue, 22 May 2012 in Abdominal Pain
Answered by Dr. Aashish Raghu 27 minutes later

Thanks for the query.

Are you having any sensation of bloating of the stomach ?

Have you passed stool today ?

Any nausea or loose stools ?

Is it time for your menstrual periods to start ?

There could be many causes for cramping in the abdomen but commonly it is due to certain infections, chronic constipation, muscular spasm, menstrual cramps etc.

If you are having nausea, vomiting or loose stools, there is possibility of bowel infection which could be from something you ate recently. You can take a tablet Buscopan under medical supervision, for relief from the spasmodic pain but it can cause drowsiness and blurring of vision as side effects. Keep well hydrated with water and home-available fluids like tender coconut water, fresh real fruit juice etc. You may need antibiotics for infection like Ciprofloxacin which can be prescribed by your Doctor after a thorough clinical examination.

If it is time for your menstrual cycles for this month, you may be experiencing cramping sensation due to muscular contraction of the uterus. In this case if the pain is extreme and situated in the lower abdomen, you can take a tablet Meftal spas with water after eating a meal, under medical supervision.

If these remedies are not working, kindly do not hesitate to consult your Doctor to rule out possibility of sinister pathology like bowel obstruction, twisted ovarian cyst etc.

Kindly do respond to my queries.

I hope I have answered your query. I will be available to answer your follow up queries.

Wishing speedy recovery.


Above answer was peer-reviewed by
Follow-up: Having cramps in my stomach. Why is it happening? What to do? 22 minutes later
sorry, for giving incomplete information. I thot I was on the online chat and gave only 1 line information, later i had a chat with Dr XXXXXXX
It was due to samosa i ate out, she has advised me the remedial actions
Thanks for your help and you have a good day!
Answered by Dr. Aashish Raghu 2 minutes later

Thanks for your reply.
It appears the cramps are due to bowel infection because of eating out.

Next time do be careful. For now keep yourself well hydrated and follow above precautions. You can take an antibiotic like Ciprofloxacin under medical supervision if your Doctor recommends.

Wishing speedy recovery.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor